EconPapers    
Economics at your fingertips  
 

Dynamic Bivariate Mortality Modelling

Ying Jiao (), Yahia Salhi () and Shihua Wang
Additional contact information
Ying Jiao: LSAF - Laboratoire de Sciences Actuarielle et Financière - UCBL - Université Claude Bernard Lyon 1 - Université de Lyon, LSAF - Laboratoire de Sciences Actuarielle et Financière - UCBL - Université Claude Bernard Lyon 1 - Université de Lyon, ISFA - Institut de Science Financière et d'Assurances
Yahia Salhi: LSAF - Laboratoire de Sciences Actuarielle et Financière - UCBL - Université Claude Bernard Lyon 1 - Université de Lyon

Post-Print from HAL

Abstract: The dependence structure of the life statuses plays an important role in the valuation of life insurance products involving multiple lives. Although the mortality of individuals is well studied in the literature, their dependence remains a challenging field. In this paper, the main objective is to introduce a new approach for analyzing the mortality dependence between two individuals in a couple. It is intended to describe in a dynamic framework the joint mortality of married couples in terms of marginal mortality rates. The proposed framework is general and aims to capture, by adjusting some parametric form, the desired effect such as the "broken-heart syndrome". To this end, we use a well-suited multiplicative decomposition, which will serve as a building block for the framework and thus will be used to separate the dependence structure from the marginals. We make the link with the existing practice of affine mortality models. Finally, given that the framework is general, we propose some illustrative examples and show how the underlying model captures the main stylized facts of bivariate mortality dynamics.

Keywords: Bivariate Mortality; Dependence; Conditional Survival Probability; Copula; Broken-Heart Syndrome (search for similar items in EconPapers)
Date: 2022-04-01
Note: View the original document on HAL open archive server: https://hal.science/hal-03244324v1
References: View references in EconPapers View complete reference list from CitEc
Citations:

Published in Methodology and Computing in Applied Probability, 2022, 24 (2), pp.917-938. ⟨10.1007/s11009-022-09955-0⟩

Downloads: (external link)
https://hal.science/hal-03244324v1/document (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-03244324

DOI: 10.1007/s11009-022-09955-0

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-19
Handle: RePEc:hal:journl:hal-03244324